×

zbMATH — the first resource for mathematics

Comparison and aggregation of max-plus linear systems. (English) Zbl 1052.15014
The authors study finite dynamical systems which are not linear, but are linear with respect to the max-plus algebra \(R_{\max}\), which has as underlying set the real numbers together with \(\{-\infty\}\), but the addition and multiplication operations \(\oplus\) and \(\otimes\) are defined by \[ x\oplus y=\max\{x,y\},\;\;\;x\otimes y=x+y. \] A new preorder is defined, and explicit methods are developed to find bounds on the state vectors of a lumped system.

MSC:
15A45 Miscellaneous inequalities involving matrices
93C65 Discrete event control/observation systems
16Y60 Semirings
15A30 Algebraic systems of matrices
Software:
UMDES
PDF BibTeX XML Cite
Full Text: DOI Link
References:
[1] Baccelli, F; Cohen, G; Olsder, G.J; Quadrat, J.-P, Synchronization and linearity, (1992), John Wiley
[2] Cassandras, C.G; Lafortune, S, Introduction to discrete events systems, (1999), Kluwer Academic Publishers
[3] Cohen, G; Dubois, D; Quadrat, J.-P; Viot, M, A linear-system-theoretic view of discrete-event processes and its use for performance evaluation in manufacturing, IEEE trans. automatic control, 30, 210-220, (1985) · Zbl 0557.93005
[4] R.A. Cuninghame-Green, Minmax Algebra, in: Lecture Notes in Economics and Mathematical Systems, vol. 166, Springer-Verlag, 1979
[5] Keilson, J; Kester, A, Monotone matrices and monotone Markov processes, Stochastic process. appl., 5, 231-241, (1977) · Zbl 0367.60078
[6] Ledoux, J, A geometric invariant in weak lumpability of finite Markov chains, J. appl. probab., 34, 847-858, (1997) · Zbl 0899.60061
[7] Ledoux, J; Truffet, L, Markovian bounds on functions of finite Markov chain, Adv. appl. probab., 33, 505-519, (2001) · Zbl 0995.60069
[8] Quadrat, J.P; Max-Plus, W.G, MIN-plus linearity and statistical mechanics, Markov process. related fields, 3, 4, 565-597, (1997) · Zbl 0905.90174
[9] Truffet, L, Some ideas to compare Bellman chains, Kybernetika-special issue on MAX-plus algebra, 39, 2, 155-163, (2003) · Zbl 1249.93159
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.